I am 12 weeks postpartum with my 3rd. My mother passed away 10 months ago, I started having extreme panic attacks on memorial day, and was prescribed Zoloft 25mg. The Zoloft has made everything way more vivid and real and now I am dealing with so much grieving it is almost unbearable. The Zoloft also gave me a chest pain and a minor rash last week? And the psych can't see me for 8 more days... ???
Hon, I don't know what you mean by your 3rd. I don't think it is the Zoloft. I think the reality of your mom's passing is just now catching up with you. When we lose a loved one, we are numb. We go thru the emotions. I think it is God's way of helping us deal with our loss. But, it hits home at some point and everything reminds us of them. I lost my dad in 2001. I thought I could not stand it. I went thru months going thru a fog. Then one day, it hit me. My dad is gone. I cried and cried. A song or anything could remind me of him. I thought, I can't make it. But, I did. And, you will, too. I have been on antidepressants since. Just keep on keepin on and I think the meds will help. You are just grieving. It comes at diff times. I am grieving for my mom being in a nursing home. God will help us thru this. Just keep believing it will get better. We will always have our bad days, but, there are also good days ahead. Just keep talkin to us. Love and God bless.
Hello. This is a vulnerable time for you. Post-partum depression mixed with grieving is a difficult situation. Keep hanging on. As the medication takes effect, you will feel calmer and in better control. Grieving takes time and is different for everyone. It is different each time we experience it. Since your hormones are out of whack and your entire body is readjusting, I do hope you have someone at home who can help you.
You will get through this and the pain of your loss will become bearable over time. It is wonderful that you have a therapist and taking good care of your self by seeking treatment. Your children will receive that reward as you do better. I am a mom too and though she is now an adult, I never stop being a mom. It is a special blessing.
Stay focused on things that are easy to do at this time. You can't help the Midwest situation until you help yourself and your family. There just is not enough of you to go around right now.,yes, it is very sad what is happening. I went through something similar in our family with a relative. You are at that point where that will set aside for a bit. You need all your energy to get through today and each day after. It will get better.
If you feel like you are at your wits end then call the therapist and leave a message. Sometimes they squeeze you in or stay late. Blessings to you and your family. I hope that you will keep your strength and hold love in your heart for your family. From that healing the rest will be sorted out. Karen
Hi, i'm sorry to hear what you are going through. The trouble with antidepressants like this is that they can make you feel worse before you feel better. Commonly, there is a 28 day/1 month adjustment period, during which things can be quite rocky. Your doctor/psychiatrist should be informed of any side effects and should keep in contact with you during this time. The rash & chest pain should definitely be reported. Perhaps your psychiatrist could fit you in sooner if he is aware of how you are feeling? Is there anyone there for you at the moment, a close friend that you can talk to? I saw that you wrote about your Grandmother. Obviously that is another big concern as well. I remember writing to you before, but i can't remember if your babies father is around to support you? Please contact your psychiatrist to discuss how you are feeling and hopefully you may be able to have your appointment pushed forward...
I've not had time to read all of the responses you've gotten, but I had to answer your question because I too experienced horrible post partum depression and anxiety attacks, I truly thought I was losing my marbles.
It DOES get better, this I promise. So, no losing hope, OK?
Ask your doctor if you can try Ativan or something for the panic attacks. It will help you greatly. I was prescribed Xanax which helped so much. Your antidepressant, as you know, will take about four weeks to truly kick in.
Also, your grief is natural, that part you just can't help. You can, however, make the choice to move on and not live in the past, which you really should try your very best because you've three little ones. They always live in the "right now", in the moment. They won't quite understand your grief, but you can explain it with language that they can understand, tell them you are sad, that may help them deal with this.
Keep all of your doctor appointments, don't cancel and try to stay as busy as you can. If you are having a hard time sleeping try deep breathing exercises, which will help your anxiety, too. Also, meditation can help relax you at night.
Don't watch any scary or suspenseful films before bedtime, too. They will just get your blood up and make you anxious.
My heart goes out to you, keep your chin up!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jun 2011 • 6 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
Posted 18 Apr 2014 • 1 answer
Posted 20 Nov 2015 • 4 answers
Posted 15 Jan 2016 • 4 answers